MAUDE Adverse Event Report: SYNTHES GMBH 6.5 TI CANNULATED SCREW 16 THREAD 50; SCREW, FIXATION, BONE

SYNTHES GMBH 6.5 TI CANNULATED SCREW 16 THREAD 50; SCREW, FIXATION, BONE
Catalog Number 408.405
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Nonunion/Delayed-union Bone Fracture (2369); Post Operative Wound Infection (2446); Physical Asymmetry (4573)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: zhao j., chen cs, xu zh, chen hf, zhang f, wang qp, zhou jl, que yd, comparison of femoral neck internal fixation system and simple connulated screw internal fixation in the treatment of femoral neck fractures in patients under 65 years old, zhongguo zuzhi gongcheng yanjiu.2023; 27(36):5823-5827.Objective/methods/study data: this study was a retrospective case analysis aiming to observe the effect of a new type of femoral neck internal fixation system in the treatment of femoral neck fractures.Between january 2019 to june 2020, a total of 53 patients (24 male and 29 female) with a mean age of 45.75 years were included in the study.These patients had femoral neck fractures and underwent surgery where 21 of them were fixed with femoral neck system (depuy synthes) or referred as the observation group; and 32 patients were fixed with cannulated screws (depuy synthes) or the control group.All patients were followed up for 12-24 months after surgery.Lot, model and catalog number are not available, but the suspected depuy synthes device(s) possibly associated with reported adverse events: unk - constructs: fns and 408.405 (cannulated screws) adverse event(s) and provided interventions possibly associated with unk - constructs: fns (qty (b)(4): observation group (fns) - (n=1) delayed fracture healing treatment: not reported - (n=3) femoral neck shortening treatment: not reported - (n=1) femoral head necrosis treatment: not reported.Adverse event(s) and provided interventions possibly associated with 408.405 (cannulated screws) (qty (b)(4): control group (cannulated screws) - (n=1) infection of incision treatment: underwent active dressing change in the late stage and the incision healed - (n=8) femoral neck shortening treatment: not reported - (n=1) fracture nonunion treatment: not reported - (n=5) femoral head necrosis treatment: not reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5 TI CANNULATED SCREW 16 THREAD 50
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21094459
Report Number8030965-2025-00215
Device Sequence Number8657118
Product Code HWC
UDI-Device Identifier10886982208873
UDI-Public(01)10886982208873
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number408.405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown